MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED - ON-THE-GO TOTE; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED - ON-THE-GO TOTE; PUMP, BREAST, POWERED
Model Number 57063
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was sent a replacement breast pump.On 04/21/2017 a medela clinician followed up with the customer at which time she stated that she was diagnosed and treated by her physician for mastitis.She was prescribed dicloxacillin 500mg for 10 days.She also stated that the issue is resolved.It cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.Reported issues of mastitis are under investigation in (b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.The product was received on 04/19/2017, and inspected by quality engineering at which time a malfunction was found, but the customer's complaint of low suction was not confirmed.
 
Event or Problem Description
On (b)(6) 2017, the customer reported to customer service that suction on her pump in style advanced breast pump was low.She also stated that she had mastitis.

Brand Name
PUMP IN STYLE ADVANCED - ON-THE-GO TOTE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
mchenry IL
MDR Report Key6523038
Report Number1419937-2017-00122
Device Sequence Number18951474
Product Code HGX
UDI-Device Identifier00020451570631
UDI-Public(01)00020451570631
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57063
Device Catalogue Number57063
Device Lot Number429585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Distributor Facility Aware Date04/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;